advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.

This includes any analysis, interpretation, or advice based on any diagnostic test

See the Veritas Health sites: Spine-health.com, Arthritis-health.com, Sports-health.com, Pain-health.com for medical articles and videos.
advertisement

was making my appointment...

2

Comments

  • The ESI won't help your hip unless it's injected directly into your hip.LOL-where are you getting your injection~what part of your spine I mean..

    ....you do have cervicle DDD don't you~I know I read that you just found out about your diagnoses,but am I assuming that it's cervicle? That's what my inj. was for in my neck-the hip was not related to my neck.

    Now I feel like I'm singing that song..the hip bones connected to the leg bone... =))

    I'm probably going to redo my signature line,but I don't know if I should put in only the CDDD stuff or the other problems along with it because I'm fairly certain that my feet problems lead (or helped lead to) my DDD and other bone problems.
  • After the local wears off you may actually be in more pain than you were before the injection.I had increased pain for four or five days after each of my injections. I know...it sucks.
  • advertisement
  • Sounds like with fasting comes sedation. I like that "mild sedative" versed I think wish I could take some of that home. If it's a set of three shots, Just be aware you'll be sore after the first, really sore after the second and back to just sore for the third. And you probably won't see alot of improvement for a week or two after the third shot, but stick with it. They helped me both times I got them just longer the first set. I'm going to try them again in November.

    Good Luck !

    Jaws
  • All of my diagnosed problems are in the lumbar area, L4 L5 (S1?) don't have my papers at the moment. At this point I'm not sure were they are doing the epidural. I believe in the lumbar spine.

    My neck has been sore for over a week now. Nothing terrible, just a little stiff. I had them check it out in the ER a little. I think they worry when they hear "stiff neck" because that can mean meningitis. I live in a huge college town, and meningitis is not uncommon in my age group.

    So anyway, I get pain in my neck a few times a year. And I always have pain in my upper back. I get terrible knots between my shoulder blades, then the pain in my spine... and of course my right hip/leg down to my knee. I do get sensations in my left leg... not necessarily painful... more like shooting electric feelings. Doesn't happen very often though.

    I recently removed my diagnoses from my signature line, I just got tire of reading it everyday!! I should put some of it back though, so people who read my posts know what I'm talking about lol!
  • UGH!!! X(

    Amanda, I just had a really good post typed out explaining to you what I experience when I have my injections and what you can expect, etc and once again I must have hit something with my pinky (I still haven't gotten used to typing on this notebook after having it more than a year!) and it went poof! I was literally typing the last word!

    Geez! Anyway, here's what I remember typing....definitely do the sedation, I get a cocktail of versed/fentanyl and I'm completely pain free for hours! It's heavenly! Plus versed is a short term amnesiac so while you're still able to respond to the Doctor as he hits various areas and needs to know if he's recreated your usual pain, you likely won't remember any of it. My memories are always spotty, or sometimes non-existant from the time the nurse injects the sedation meds into my IV right on thru till I get home and often hours after. I know I fretted over it before I started getting them done, and even still get nervous until she gives me "the good stuff", but it's really no big deal. I don't know how people do it w/o sedation tho!

    Regarding the fasting...my Doctor says I can have 1 cup of black coffee (even tho I always put my cream/sugar in! LOL..not like it's a blood test), and/or enough water to take my daily meds. The reason they want you to fast is because some people throw up from sedation. If you know how you react to meds, specifically versed and/or fentanyl, then you can probably decide if you can get away with that cup of coffee. Heck, on Thursday I even forgot not to eat because I'm used to having it done in the morning, not in the afternoon, but I ate literally right before I went in and didn't have any problems.

    If you're getting the injection in the L4/5 L5/S1 area(s), then it's not for your hip, unless the Doc thinks the hip pain is due to the nerves, etc. but you can certainly ask the Doc to inject the hip joint or SI (sacroilliac joint) as well! May not get it done, but doesn't hurt to ask!

    Just try to keep an open mind...the injections help some of us the first time, and others don't get any relief at all. The pain probably will increase for a day or so afterward but then once it "kicks in", hopefully you'll get relief. With me, I've been getting them for so long and so often that I'm lucky to get more than 10 days of relief, but I am OK with that, because that's 7-10 days that I get to do things with my sons and do cleaning, caring for my flowers out front, etc. that I can't normally do. I will keep getting them as long as I can simply for those few days of "normalcy".

    Can't hurt to try, just as long as you're willing to give it a good fair shot!

    Sure hope you get relief and have a positive experience. I'm certain that once you get past it, you'll wonder just what you were so worried about, just like I did. (hey, I still get nervous right up till she injects the cocktail into my IV! Not as nervous as I used to, but still nervous)

    Be sure and let us know how it goes and keep us posted on what level of relief you get, etc.

    Take care of you...

    PS-Sometime when I'm back to my usual weirdo mood, remind me to tell you some of the stories of what I say/do after the injections. Both in recovery, and at home! I always tell everyone that happens to be driving or around me on those days that I'm not to be held accountable for anything I say or do while under the influence of versed. ;) 8}
  • advertisement
  • So I just found out, that I will not be sedated tomorrow. Just a local anesthetic. I am really trying not to panic about this injection. But that's what I do. I told the nurse that I am not on any meds now, except the prn percocet my neuro gave me, and its only enough till tomorrow morning. I told her that I know I should expect worse pain after the injection.

    She say's, that is something they usually tell you after you have had the injection. Now that you already know, yes you will have a lot of pain for up to 7-10 days until the steroid has time to release into the body.

    I asked her if the doctor will prescribe anything, or if this type of pain will even be relieved by medication. She said that I can take some tylenol or advil, whatever I can tolerate.

    yay. This sounds like its going to be well worth it. I can't imagine being in MORE pain. Yesterday was absolutely miserable, and to think of it being even worse??? OMG
  • I couldn't make it post injection without some stronger pain medication. NO WAY! They better give something to you or I'll be mad! X( The nurse will ask you how your pain level is right before they release you to go home. Tell her you're dying!!!,even if you aren't at that very moment. Maybe they'll have mercy.

    So you're off the Ultram and not trying anything new?

    Are you getting a caudal injection? I had two of those. No sedation. It wasn't as tough as I thought it would be. The worst part is when the local wears off.

    Are you driving your self to the appointment? If you can have someone take you so you're not driving when the local wears off.

    And don't plan on doing anything the rest of the day(or maybe more) except nursing your pain. Try to have someone help take care your lil' guy for you.


    Good luck. HUGS, Donna
  • I don't know exactly what they are doing... They said epidural, similar to what I had during labor. They also told me that I need someone to drive me home, so my husband is coming with me.

    I've been trying to discuss getting a new pain med from my neuro, he gave me 15 percocet to last till today. He told me to call him after the epidural to let him know how things are going. I figure if I'm in a lot of pain, and they don't help me out at the PM today, I will head straight over to my neuro after the epidural.

    I'm very nervous right now, and dieing for some dang coffee!!! I can't wait to get this over with, so I can stop worrying!! I printed out the page from depression and coping, I wrote on Sunday. I'd like my PM to read it, so that he knows what I am going through everyday.
  • That was just brutal. I cannot believe they actually do that to people. My whole spine hurts from my tailbone up to middle back. and my legs hurt. Oh, and they said I should go on antidepressants.
  • I'm sorry your in so much pain. Did you have any luck in getting better painkillers? You recently went off the tramadol with no replacement right? Sorry if I'm asking too much (if I am just ignore), but why the antidepressants? If you are depressed right now pain with no relief, and going off the tramadol sounds like it could be the culprit IMHO.
advertisement
Sign In or Join Us to comment.